Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CMV related issues
Sep 29, 2008

I have current active cmv retinitis and would like to know whats the usual time frame before i go blind without treatment.Can an active CMV be deactivated or slows down in someway by the HIV drug regimes im using? (3Tc,AZT)

Response from Dr. Henry

The rate of progression of CMV retinitis is highly variable and depends on location of retinitis (more of an immediate concern if near macula in both eyes). Effective treatment of HIV can slow /stabilize/reverse CMV retinitis but data on the specific point is limited. There is also concern about eye damage due to CMV related immune reconstitution syndrome (IRIS) when HIV treatment is started but no CMV treatment. KH



Previous
hiv
Next
Stomach (Gastric) Pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement